New Mexico, 2006

Damaging Wind in New Mexico, June 22, 2006

June 22, 2006 · NWS ABQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 22, 2:00 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT THU JUN 22 2006

.DISCUSSION...SEVERE THUNDERSTORMS INITIATED OVER NRN MOUNTAINS OF
NEW MEXICO EARLY THIS AFTERNOON.  OTHER STORMS BACK BUILDING ALONG
LOW LEVEL MOIST AXIS FROM TX PANHANDLE INTO EC NM.  EXPECT THESE TWO
AREAS TO FILL IN WITH THE NE GETTING IN ON THE ACT AS WELL. THIS
WHOLE AREA UNDER A SVR WATCH UNTIL 10 PM THIS EVENING. SHEAR
SUFFICIENT FOR ROTATING UPDRAFTS AND LARGE HAIL.  DAMAGING WINDS
ALSO ANTICIPATED AS STORMS OVER MOUNTAINS MOVE ESE ACROSS PLAINS
THIS EVENING.

MEANWHILE...STORMS ALSO OVER SACS. THESE COULD ALSO GET QUITE STRONG
BUT UPPER SUPPORT LACKING FOR WIDESPREAD SEVERE WEATHER.  FARTHER
WEST...AGAIN EXPECT DRY STORMS OVER GILA AND LOWER RIO GRANDE
VALLEY.  KABQ-KGNT AREA COULD SEE AN ISOLATED DRY T/VIRGA SHOWER
WITH GUSTY WINDS EARLY THIS EVENING.

MCS OVER NE NM WILL LIKELY PUSH A BOUNDARY WWD THROUGH THE GAPS IN
THE CENTRAL MOUNTAIN CHAIN.  IN ADDITION TO GUSTY EAST CANYON
WINDS...THIS WILL SERVE TO PUSH LOW LEVEL MOISTURE A BIT FARTHER
WEST FRIDAY. OVERALL EXPECT ANOTHER ROUND OF STORMS FRIDAY. ISOLATED
SEVERE STORMS POSSIBLE...BUT PROBABLY NOT THE COVERAGE OF TODAY AS
UPPER SUPPORT/SHEAR NOT AS IMPRESSIVE.

NEW CROPS OF STORMS EXPECTED TO FIRE EACH DAY THIS WEEKEND AS
DISTURBANCES ROTATE CLOCKWISE AROUND THE GREAT BASIN UPPER HIGH.
ABQ METRO AREA MAY GET INTO MORE FAVORABLE RAIN SCENARIO AS STORMS
FORM OVER SRN SANGRES AND SANDIAS AND MOVE SWWD IN UPPER FLOW.
FAIRLY WET PATTERN TO CONTINUE ACROSS PARTS OF NM INTO NEXT WEEK
ALTHOUGH UPPER STEERING FLOW WILL LIKELY RETURN TO A NW-SE
FLOW...WHICH WILL TAKE STORMS OFF THE CENTRAL MTN CHAIN INTO THE
EASTERN HIGH PLAINS...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  96  56  97 /   0   0   0   5
GALLUP..........................  46  91  48  91 /   0   0   0  10
GRANTS..........................  50  90  51  89 /   5   0  10  10
GLENWOOD........................  60  94  58  95 /   5  10  10  20
CHAMA...........................  40  85  42  82 /  20   5  10  10
LOS ALAMOS......................  53  83  55  85 /  10  10  10  20
RED RIVER.......................  42  75  42  75 /  20  20  10  20
TAOS............................  48  84  47  86 /  20  20  10  20
SANTA FE........................  55  86  55  86 /  20  10  20  20
SANTA FE AIRPORT................  56  87  57  89 /  20   5  20  20
ESPANOLA........................  53  90  54  91 /  20   5  20  20
ALBUQUERQUE HEIGHTS.............  66  91  66  92 /  10   5  20  20
ALBUQUERQUE VALLEY..............  60  93  63  92 /  10   5  20  20
ALBUQUERQUE FOOTHILLS...........  62  89  62  92 /  10  10  20  20
ALBUQUERQUE WEST MESA...........  63  91  61  91 /  10  10  20  20
SOCORRO.........................  63  92  62  89 /  10  10  20  20
SANDIA PARK/CEDAR CREST.........  56  84  53  85 /  10  20  20  20
MORIARTY/ESTANCIA...............  53  87  55  86 /  20  10  20  20
CARRIZOZO.......................  59  89  59  88 /  10  20  20  20
RUIDOSO.........................  54  79  53  80 /  10  30  20  20
RATON...........................  52  82  51  84 /  40  30  10  10
LAS VEGAS.......................  52  81  51  82 /  30  20  20  20
ROY.............................  57  80  57  81 /  60  20  10  20
CLAYTON.........................  59  82  61  87 /  60  10  10  10
SANTA ROSA......................  60  87  60  88 /  20  10  10  20
TUCUMCARI.......................  63  89  63  91 /  50  20  10  10
FORT SUMNER.....................  64  87  63  91 /  20  10  10  10
CLOVIS..........................  63  87  62  90 /  50  20  10  10
PORTALES........................  63  88  63  91 /  50  20  10  10
ROSWELL.........................  69  91  67  94 /  10  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 22, 5:00 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST
PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST
OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS
ARE LARGE HAIL AND DAMAGING WINDS.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE
WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY
WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE
FIRE STARTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED
IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING
AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN
DE BACA COUNTY.

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY
BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS.

43

In the hours before

Local storm report, Jun 22, 2:32 PM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             9 WSW MINERAL HILL      35.56N 105.55W
06/22/2006  M1.00 INCH       SAN MIGUEL         NM   FIRE DEPT/RESCUE

&&

DS
Local storm report, Jun 22, 2:59 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 N FOLSOM              36.93N 103.92W
06/22/2006  M0.75 INCH       UNION              NM   PUBLIC

0342 PM     HAIL             2 N MINERAL HILL        35.64N 105.40W
06/22/2006  M1.00 INCH       SAN MIGUEL         NM   FIRE DEPT/RESCUE

            2 INCHES ON THE GROUND

&&

DS
Local storm report, Jun 22, 3:26 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             13 NE FOLSOM            36.98N 103.75W
06/22/2006  E1.00 INCH       UNION              NM   PUBLIC

&&

DS
Local storm report, Jun 22, 4:26 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             17 N PECOS              35.82N 105.68W
06/22/2006  E1.75 INCH       SAN MIGUEL         NM   PUBLIC

            1 TO 1 3/4 INCH HAIL

&&

DS
Special weather statement, Jun 22, 5:33 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT THU JUN 22 2006

NMZ020-021-230100-
CURRY COUNTY-ROOSEVELT COUNTY-

...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST ROOSEVELT COUNTY
INTO WESTERN CURRY COUNTY...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES WEST OF MELROSE.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SAINT VRAIN.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR NORTHEASTERN AND EAST CENTRAL NEW MEXICO.

40
Special weather statement, Jun 22, 5:33 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT THU JUN 22 2006

NMZ019-230100-
CHAVES COUNTY PLAINS-

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH EASTERN CHAVES
   COUNTY...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF BITTER LAKE WILDLIFE REFUGE TO 12 MILES
NORTH OF LOCO HILLS. THE LINE OF STRONG THUNDERSTORMS WERE NEARLY
STATIONARY OR DRIFTING SLOWLY TO THE EAST.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER...ELKINS...
GREENFIELD...HAGERMAN...LAKE ARTHUR AS WELL AS HIGHWAYS 249...172
AND 380.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

DPORTER

The radar

The Cannon AFB radar (KFDX), 20 km away, was scanning. The volume nearest the first event began at 00:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Quay

When
June 22, 5:45 PM MST to 5:50 PM MST
Where
Quay County, 3 mi SSW of Ragland
Measured
55 kt (63 mph) estimated gust
Reported by
COOP STATION
Coordinates
34.783, -103.750

Numerous 2 to 3 inch tree limbs snapped off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510849.